Alert archive / New York / Beach Hazards Statements in 2022
Beach Hazards Statement 2, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Jun 9, 2022, 4:46 AM EDT for Chautauqua County, New York. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2022, 4:46 AM EDT (08:46 UTC)
- Expired
- Jun 9, 2022, 1:19 PM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804 WHUS41 KBUF 090846 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 446 AM EDT Thu Jun 9 2022 NYZ019-091700- /O.NEW.KBUF.BH.S.0002.220609T0846Z-220610T0300Z/ Chautauqua- 446 AM EDT Thu Jun 9 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
2 follow-up statements
379 WHUS41 KBUF 091346 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 946 AM EDT Thu Jun 9 2022 NYZ019-100300- /O.CON.KBUF.BH.S.0002.000000T0000Z-220610T0300Z/ Chautauqua- 946 AM EDT Thu Jun 9 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua county. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
763 WHUS41 KBUF 091719 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 119 PM EDT Thu Jun 9 2022 NYZ019-091830- /O.CAN.KBUF.BH.S.0002.000000T0000Z-220610T0300Z/ Chautauqua- 119 PM EDT Thu Jun 9 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... Waves have subsided, diminishing the risk for dangerous swimming conditions. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jun 9, 4:00 AM EDT, 46 minutes earlier.
Area forecast discussion, Jun 9, 4:00 AM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
400 AM EDT Thu Jun 9 2022
.SYNOPSIS...
Low pressure over southeast New York this morning will exit across
New England this afternoon. This will maintain scattered showers
over the western counties...while some steadier rain will be found
east of Lake Ontario. As the area of low pressure moves away into
eastern Quebec tonight and Friday...high pressure will build in from
the Ohio valley and promote the return to fair dry weather.
Unfortunately...more showers can be anticipated this weekend...
especially on Sunday.
&&
.NEAR TERM /THROUGH FRIDAY/...
A very robust shortwave and associated sfc low near our region early
this morning will exit across New England during the midday and
afternoon. A relatively well organized baroclinic zone to the
northeast of the sfc low will help to maintain a swath of widespread
steady rain east of Lake Ontario to start the day...while the pcpn
has already tapered off to showers over the far western counties as
a mid level dry slot is starting to work its way across the region.
This can be beautifully seen in the Channel 8 6.95um WV imagery.
This trend will continue throughout the day as the focus for the
pcpn moves out of our forecast area. In fact...areas immediately
south of Lake Ontario could begin to dry out as we push through the
afternoon...this despite a wealth of clouds that will linger into
the early evening.
While the base of a longwave trough will pass through the region
tonight...sfc based ridging will start to impinge upon the Lower
Great Lakes. This should equate to a fair dry night...although
clouds may be stubborn over the Eastern Lake Ontario region and
parts of the Srn Tier. It will be a cooler night with mins falling
into the 40s across parts of the Srn Tier as well as Lewis county.
The aforementioned sfc based ridging...centered over the Ohio
valley...will continue to extend across our forecast during the day
Friday. This will offer us a fine day with ample sunshine and
comfortable temperatures with highs ranging from the upper 60s
across the higher terrain and east of Lake Ontario to the lower 70s
most elsewhere. These readings will fall a few degrees shy of where
they should be for this time of year.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
The large scale pattern during the period will be characterized by
broad troughing over the Great Lakes region, as a closed upper low
rotates over Quebec. This will bring some shower chances to the
local area, although the better or more persistent shower chances at
this point will be south of the area.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A rapidly moving shortwave trough will track from the Upper Great
Lakes to the Lower Great Lakes Sunday. Increasing moisture coupled
with a jet max is making it increasingly possible that showers will
be around western and north central NY Sunday into Sunday night.
Coverage and amounts are still unknown but model guidance is in
better agreement that Sunday might be a wet day. This will result in
cooler than normal temperatures. A deepening area of low pressure
will move off the east coast while an upper level low remains over
central Quebec Province into Monday. Shower chances decrease across
western NY but remain possible across central and north central NY
Monday through Monday night.
An upper level ridge will become amplified across the Mid-West and
Ohio Valley and slowly move eastward through Wednesday. Warm air
advection will result in increasing temperatures across the region
through Wednesday night. It looks mostly dry however a warm front
will be inching towards the region and shower chances are non-zero.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
VFR conditions in rain at 08z will deteriorate during the remaining
pre dawn hours...with most sites experiencing lowering cigs to IFR
levels by daybreak.
After sunrise...the IFR cigs are forecast to persist for much of the
morning. Gradually improving conditions are then expected during the
midday and afternoon with a return to VFR weather.
VFR conditions will be in place across the region Thursday night.
Outlook...
Friday...VFR.
Friday night through Sunday...Mainly VFR...but areas of MVFR
conditions in showers Saturday and especially Sunday.
Monday...Mainly VFR. A chance of showers early.
&&
.MARINE...
Low pressure tracking from southeast New York across northern New
England today will result in fresh winds that will back from the
north to other west. While this will produce some choppy conditions
east of Irondequoit Bay on Lake Ontario...it will more importantly
result in an expansion of a small craft advisory for the NY
nearshore waters of Lake Erie. This SCA will be valid through this
evening.
Weak high pressure over the Ohio valley will then build across the
Lower Great Lakes later tonight and Friday. This will produce
moderate west to southwest winds throughout the region...just low
enough to allow the aforementioned SCA to expire without any
additional marine flags anticipated. Even so...choppy conditions
will be found on the east half of Lake Ontario...specifically north
of Oswego.
Gentle to moderate breezes with a predominant southerly component
can be expected Friday night and Saturday with negligible waves.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ040-
041.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...TMA
LONG TERM...HSK
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Jun 8, 2:46 PM EDT, 14 hours before
Hazardous Weather Outlook National Weather Service Buffalo NY 246 PM EDT Wed Jun 8 2022 NYZ001>008-010-011-091900- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee- 246 PM EDT Wed Jun 8 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012>014-019>021-085-091900- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 246 PM EDT Wed Jun 8 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. A soaking rainfall tonight will result in about an inch of rain, with locally higher amounts possible. This may result in localized flooding in areas with poor drainage and those typically vulnerable to flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-091900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 246 PM EDT Wed Jun 8 2022 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:02 AM EDT | Special Weather Statement | BUF | Erie | 58 min |
| Jun 9, 7:28 PM EDT | Special Weather Statement | BUF | Genesee | 62 min |
Nearby
Beach Hazards Statements in New York, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.